Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

March 21, 20124 counties in Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 21, 2012, 8:08 PM CDT for 4 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 8:08 PM CDT (01:08 UTC)
Expired
Mar 21, 2012, 9:00 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK

Counties Muskogee County, OK, Pawnee County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WWUS84 KTSA 220108
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED MAR 21 2012

OKZ054-055-059>062-064-066>068-070-220200-
CHEROKEE OK-CREEK OK-MAYES OK-MUSKOGEE OK-OKMULGEE OK-OSAGE OK-PAWNEE
OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
808 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     WESTERN CHEROKEE AND NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...SOUTHWESTERN MAYES...NORTHEASTERN OKMULGEE...
     SOUTHERN OSAGE...PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND
     SOUTHERN WASHINGTON

AT 808 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF QUAY TO 4 MILES WEST OF MANNFORD
TO 3 MILES NORTH OF LIBERTY TO 6 MILES SOUTHEAST OF KEEFETON...MOVING
NORTHEAST AT 30 MPH.

A LARGE PORTION OF WESTERN CHEROKEE...NORTHERN CREEK...SOUTHWESTERN 
MAYES...NORTHERN MUSKOGEE...NORTHEASTERN OKMULGEE...SOUTHERN OSAGE...
PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND SOUTHERN WASHINGTON 
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 900 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3657 9670 3653 9611 3590 9502 3550 9522
      3585 9601 3609 9647 3613 9663 3615 9663
      3615 9672 3617 9682
TIME...MOT...LOC 0108Z 213DEG 25KT 3622 9672 3617 9641
          3592 9594 3554 9527

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 6:49 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 21, 6:49 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT WED MAR 21 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CONDITIONS GENERALLY VFR OUTSIDE OF AREAS OF THUNDER.
THUNDER NEAR OK SITES KBVO KTUL KRVS KMLC THIS EVENING
FROM 00Z-04Z. ANOTHER ROUND OF THUNDER...RISK MVFR CONDITIONS
DEVELOPING THURSDAY AFTERNOON IN 18Z-23Z TIME FRAME.

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT WED MAR 21 2012/

DISCUSSION...

WELL DEFINED UPPER LOW APPARENT ON WATER VAPOR NEAR THE RED RIVER
IN SOUTHWEST OKLAHOMA/NORTH TEXAS. SEVERAL VORT MAXES CAN ALSO BE
SEEN ROTATING AROUND THE MAIN CIRCULATION. DRY SLOT IS MAKING ITS
WAY NORTHWARD ACROSS EASTERN OKLAHOMA AND WILL MOVE INTO NORTHWEST
ARKANSAS LATER TONIGHT. LARGE AREA OF SHOWERS ON THE
NORTHERN/NORTHWESTERN EDGE OF THE LOW IS MAKING FAIRLY DECENT
PROGRESS NORTHWARD IN RESPONSE TO THE DRY SLOTS APPROACH. RAINFALL
RATES HAVE BEEN RELATIVELY LOW...AND WHILE ITS NOT EXACTLY HELPING
THE OVERLAND FLOODING SITUATION IN THE AREA...ITS NOT ENOUGH TO
CONTRIBUTE TO ADDITIONAL FLASH FLOODING. WILL GO AHEAD AND LET THE
CURRENT FLASH FLOOD WATCH GO THIS AFTERNOON...BUT FLOOD WARNINGS
WILL CONTINUE INTO AT LEAST LATE EVENING AND LIKELY BEYOND FOR
SOME AREAS.

CONVECTION HAS DEVELOPED IN THE PAST HOUR ACROSS SOUTHWEST
OKLAHOMA AND INTO PARTS OF NORTHERN AND WESTERN TEXAS IN RESPONSE
TO THE DAYTIME HEATING. LARGE HAIL AND BRIEF...SMALL TORNADOES
HAVE BEEN REPORTED WITH THESE STORMS. WITH THE UPPER LOW MOVING
EASTWARD AND AFFECTING EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...NAM PROFILES SUGGEST THAT SIMILAR COULD OCCUR ACROSS
OUR AREA TOMORROW AFTERNOON. IT WILL BE SOMETHING TO WATCH...AS IT
WILL BE HIGHLY DEPENDENT ON GETTING THE SAME KIND OF
CLEARING/DAYTIME HEATING THAT WESTERN OKLAHOMA SAW TODAY.

REGARDING THE FLOODING SITUATION...FLASH FLOODING CANNOT TOTALLY
BE RULED OUT TOMORROW IN ISOLATED LOCATIONS...ESPECIALLY WHERE
HIGH STANDING WATER REMAINS. OVERALL...AREAL AVERAGE QPF WILL NOT
BE HIGH...BUT IT WILL BE ISOLATED DOWNPOURS ASSOCIATED WITH
THUNDERSTORMS THAT COULD CAUSE PROBLEMS. AT THIS TIME...WILL PASS
THE FLASH FLOOD WATCH DECISION OFF TO FUTURE SHIFTS TO ALLOW FOR
MORE DATA TO REFINE WHETHER ONE WILL BE NECESSARY AND IF SO...WHAT
SPECIFIC AREA.

THINGS WILL FINALLY BEGIN TO CLEAR OUT FROM SOUTHWEST TO NORTHEAST
DURING THE DAY FRIDAY...LEAVING A VERY PLEASANT WEEKEND. IN
GENERAL...HIGHS WILL LIKELY BE BELOW CURRENT MAV/MEX VALUES
BEGINNING FRIDAY...DUE TO THE SATURATED SOILS AND RESULTANT EARLY
GREENUP. THIS SHOULD NOT STOP THINGS FROM WARMING WELL INTO THE
70S AND LOW 80S BY SUNDAY/MONDAY.

THE NEXT PRECIPITATION CHANCES WILL ACCOMPANY A WEAK FRONT DURING
THE LATE TUESDAY/WEDNESDAY TIME FRAME. OVERALL...CHANCES APPEAR
LOW AT THIS TIME...BUT ENOUGH TO MENTION A SLIGHT CHANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  60  44  68 /  40  80  50  10
FSM   46  66  45  69 /  30  70  60  10
MLC   46  61  44  71 /  40  80  40  10
BVO   43  61  44  68 /  40  80  50  10
FYV   44  64  44  62 /  40  70  60  20
BYV   44  66  47  63 /  40  40  70  40
MKO   46  61  45  68 /  30  80  50  10
MIO   47  64  48  65 /  40  70  70  30
F10   46  59  45  69 /  50  80  40  10
HHW   47  64  44  73 /  30  70  40   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....18
AVIATION...21
Hazardous weather outlook, Mar 21, 4:55 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED MAR 21 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT WED MAR 21 2012

...LARGE STORM SYSTEM WILL CONTINUE ITS IMPACTS THROUGH THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...PRIMARILY WEST OF A LINE FROM TULSA TO POTEAU.
        ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...PRIMARILY WEST OF A LINE FROM TULSA TO POTEAU.
        ONSET...THIS EVENING.

DISCUSSION...
LIGHT SHOWERS WILL CONTINUE TO ROTATE NORTH ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS...EVENTUALLY MOVING INTO KANSAS THIS
EVENING. FARTHER WEST...SCATTERED THUNDERSTORMS ACROSS PARTS OF
SOUTHWEST AND SOUTHCENTRAL OKLAHOMA MAY MOVE INTO EASTERN OKLAHOMA
BY EARLY THIS EVENING. AN ISOLATED THUNDERSTORM MAY BE CAPABLE OF
PRODUCING HAIL...BUT THE OVERALL SEVERE WEATHER THREAT IS VERY LOW.
ADDITIONAL RAINFALL THROUGH TONIGHT WILL GENERALLY BE
LIGHT...ALTHOUGH LOCALLY HEAVY AND BRIEF DOWNPOURS WILL OCCUR WITH
ANY THUNDERSTORMS THAT MOVE INTO THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
ON THURSDAY AS THE CORE OF THE UPPER STORM SYSTEM MOVES
OVERHEAD.  LATEST DATA SUGGEST AN AXIS OF STRONG WINDS ALOFT WILL
ALSO ROTATE INTO THE REGION...WHICH COULD AID IN UPDRAFT
ORGANIZATION AND INCREASE THE POTENTIAL FOR SEVERE WEATHER.
THE LARGEST UNCERTAINTY WILL BE THE DEGREE OF INSTABILITY AND
HOW WIDESPREAD THE STORMS BECOME.  SHOULD THE LEVEL OF INSTABILITY
INCREASE IN LATER FORECASTS...THEN THE RISK OF TORNADOES AND LARGE
HAIL WILL BECOME HIGHER FOR THURSDAY.

DRY AND WARM WEATHER WILL PREVAIL FOR LATE WEEK WITH RIVER LEVELS
REMAINING HIGH AND POSSIBLY STILL IN FLOOD LEVELS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 21, 7:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT WED MAR 21 2012

OKZ060-064-066-067-070-071-220115-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
737 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...OKMULGEE...SOUTHERN TULSA AND SOUTHWESTERN WAGONER

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 737 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF BRISTOW TO 3 MILES SOUTHWEST OF
OKMULGEE TO 3 MILES EAST OF ONAPA...MOVING NORTH AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OKMULGEE...CHECOTAH...MORRIS...BEGGS...COUNCIL HILL...PRESTON...
RENTIESVILLE...KELLYVILLE...OKTAHA...BOYNTON...BALD HILL...MOUNDS...
KIEFER...MANNFORD...SAPULPA...HASKELL...TAFT...GLENPOOL AND BIXBY.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3615 9635 3596 9590 3571 9536 3534 9543
      3555 9601 3591 9650
TIME...MOT...LOC 0037Z 192DEG 23KT 3591 9637 3562 9598
          3543 9550
Special weather statement, Mar 21, 7:44 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT WED MAR 21 2012

OKZ059-064-220130-
CREEK OK-PAWNEE OK-
744 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK AND PAWNEE

AT 744 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF QUAY TO 4 MILES SOUTHEAST OF
SILVER CITY...MOVING NORTH AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OILTON...QUAY...JENNINGS...TERLTON...MARAMEC...HALLETT...WESTPORT...
PAWNEE AND SKEDEE.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3650 9704 3643 9690 3654 9679 3642 9670
      3630 9655 3621 9631 3592 9649 3594 9663
      3615 9663 3616 9682 3624 9682 3625 9693
      3633 9693 3633 9702
TIME...MOT...LOC 0044Z 191DEG 28KT 3608 9683 3605 9645
Special weather statement, Mar 21, 8:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED MAR 21 2012

OKZ054-055-059>062-064-066>068-070-220200-
CHEROKEE OK-CREEK OK-MAYES OK-MUSKOGEE OK-OKMULGEE OK-OSAGE OK-PAWNEE
OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
808 PM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     WESTERN CHEROKEE AND NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...SOUTHWESTERN MAYES...NORTHEASTERN OKMULGEE...
     SOUTHERN OSAGE...PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND
     SOUTHERN WASHINGTON

AT 808 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF QUAY TO 4 MILES WEST OF MANNFORD
TO 3 MILES NORTH OF LIBERTY TO 6 MILES SOUTHEAST OF KEEFETON...MOVING
NORTHEAST AT 30 MPH.

A LARGE PORTION OF WESTERN CHEROKEE...NORTHERN CREEK...SOUTHWESTERN
MAYES...NORTHERN MUSKOGEE...NORTHEASTERN OKMULGEE...SOUTHERN OSAGE...
PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND SOUTHERN WASHINGTON
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 900 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3657 9670 3653 9611 3590 9502 3550 9522
      3585 9601 3609 9647 3613 9663 3615 9663
      3615 9672 3617 9682
TIME...MOT...LOC 0108Z 213DEG 25KT 3622 9672 3617 9641
          3592 9594 3554 9527

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:37 PM CDTSpecial Weather StatementTSACreek, Muskogee, Okmulgee38 min
Mar 21, 7:44 PM CDTSpecial Weather StatementTSAPawnee46 min
Mar 21, 8:16 PM CDTSpecial Weather StatementTSALeFlore44 min
Mar 21, 8:48 PM CDTSpecial Weather StatementTSACherokee, Mayes, Osage, Rogers, Washington42 min
Mar 22, 9:03 AM CDTAreal Flood WarningTSACherokee, Delaware, Mayes13 hr
Mar 22, 4:44 PM CDTSpecial Weather StatementTSALeFlore, Pushmataha61 min
Mar 22, 5:48 PM CDTSpecial Weather StatementTSADelaware42 min
Mar 22, 6:19 PM CDTSpecial Weather StatementTSAHaskell26 min
Mar 22, 2:04 PM CDTSpecial Weather StatementTSACrawford, Washington26 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.